Lips stretched by Juvaderm? (Photos)

I got Juvaderm injected twice in my life to even out the disproportion between my lower and upper lip (in upper only). I used a very skilled and reputable injector from Harley Street and was happy with results. Last time I got it done was exactly a year ago and now I can see that Juvaderm is starting to wear off.. I can also see a discolouration in my lip where the product disappeared and I'm worried.. Is it possible to correct it by placing more product? Thank you

Doctor Answers 6

Lips stretched by Juvaderm?

Hello, and thank you for reaching out to us. This may be due to the 'wearing off' of the treatment. On occasion a filler may heal unevenly. So it may be time to augment subtly.  My recommendation is that you find an ASPS board certified surgeon and discuss your long term treatment and touchup plan. There are fat-to-lips options that may last longer - but it all begins with a disscussion with your surgeon/expert injector. 

Good luck, please let us know how it goes.

-Dr. Constantino Mendieta

Conservative Lip Augmentation With Juvederm

Thank you for your question and for sharing your photographs.  Sorry to hear that you are having some some concerns about the appearance of your lips.  Based on your photographs, I would suggest a conservative lip augmentation with a small amount of Juvederm.  Please be sure to see an expert injector for an in-person consultation to fully address your concerns and discuss your goals and expectations in order to determine the best course of action.  Best wishes!

Discoloration from Juvederm?

It may be that you're seeing shadowing, not lip discoloration, as the Juvederm has worn off and your lips are not as plump. Before and after photos are always useful as they are good reminders of where you started. Sometimes it's easy to forget how things looked before we had a treatment! Shadowing comes from differences in contour (hills and valleys). An area that was once plump (a hill) that is now deflated (a valley) will have shadowing/a dark color in the area. Placing more product may correct the problem.

Millicent Odunze-Geers, MD, MPH
Sacramento Physician
4.6 out of 5 stars 5 reviews

Lips stretched by Juvaderm?

Thank you for your question and photographs.  Juvederm is a temporary filler and its results may last on average 3-6 months in the lips.  Once the body metabolizes it slowly the volume of your lips will drop and you may want a touch up to maintain your appearance.  Blanching with Juvederm takes place if it is too close to the skin but this resolves as the juvederm is slowly absorbed.  Hope this helps.

Nelson Castillo, MD
Atlanta Plastic Surgeon
5.0 out of 5 stars 43 reviews

Lip Augmentation with Fillers or Lip Implant or Fat -- Go Slow, Use Cannulas

Hypopigmentation of the lip post injection may be caused by the filler being superficially placed. This can be improved by reversal with hyaluronidase or massage. Because you are one year post injection, it is unlikely that the lack of Juvederm is causing a discoloration. I suggest to consult with an experienced dermatologist.  The lip can be augmented with more product. Best, Dr. Emer

Jason Emer, MD
Los Angeles Dermatologic Surgeon
4.9 out of 5 stars 168 reviews

Lip injection with filler

It is hard to assess the discoloration based on the photos you have provided. I would recommend discussing your case with a reputable injector. Juvederm usually last 3-9 months in the lips. If you are getting 1 year out of the injection, good for you! I have not see lip discoloration related to Juvederm injection, not atleast so far out after the injection.

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.